Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hello ! My name is Thiago and I started a

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5171 Questions

default
Posted on Fri, 8 Feb 2019 in Mental Health
Question: Hello !

My name is Thiago and I started a psychiatrist program with my doctor taking Frontal (Alprazolam) , SSRI serotonin reuptake , Patz Sl (Zolpidem) , since 2013.
4 years ago my stomach started burn and my psychiatrist prescrived ppi (Pantoprazole) 40 mg a day.
And after she changed to Nexium 40 mg.
1 year and a half ago my pains started to get worst.
I went to a gastroenterologist , made 2 endoscopy. And the result in all was the same : Gastritis - H. pylori-negative.
I made a lot of blood exams and was all normal.
I switched to Dexilant 60 mg during the last 1 and a half year.
But appears the medication stop working.
I still have a lot of pain ,every day.
Because I am taking Dexilant 60 in the morning. And during the day 1 or 2 gaviscon to make the pain get better.
So.
Nowadays I am using every day.
1 pill Dexilant 60 mg /
1 pill Luvox (Fluvoxamine) 100 mg /
1 pill Frontal (Alprazolam) 1.00 mg /
1 pill Patz SL (Zolpidem) 5 mg /
My questions are :
My doctor says that my stomach problems are not related with my prescribed drugs from her.
I already read those medications can cause , gastritis,heartburn, reflux.
I have a healthy feeding.
I don%E2%80%99t drink alcoholic drinks.
I don%E2%80%99t smoke.

So ,what can I do to overcame my gastritis ?

I really appreciate an attention in my case.
Thank you !
default
Follow up: Dr. Seikhoo Bishnoi 3 minutes later
My questions are :
My doctor says that my stomach problems are not related with my prescribed drugs from her.
I already read those medications can cause , gastritis,heartburn, reflux.
I have a healthy feeding.
I don%E2%80%99t drink alcoholic drinks.
I don%E2%80%99t smoke.

So ,what can I do to overcame my gastritis ?

I really appreciate an attention in my case.
Thank you !
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
I don’t think the medicines are the cause of gastric issues.

Detailed Answer:
Hello thanks for using ask a doctor service

I can understand your problem. You are on Fluvoxamine, Alprazolam and Zolpidem. Though SSRIs are known to result in gastric upset but in most cases symptoms last for first couple of weeks of starting the drug. Recent days drugs are available in controlled release formulations which are relatively safer. So I don’t think the gastric issues you’re having are due to the drugs you are taking.

But yes these could be due to persisting anxiety and stress. Stress might result in gastric upset and cause worsen anxiety. You can talk with your doctor and if needed doses can be increased which shall control the stress and you will see improvement.

Have light and frequent meals. Drink plenty of water to stay healthy.

Thanks

I hope this helps but if you have more doubts please let me know.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Seikhoo Bishnoi 6 hours later
But what do you recomend to overcome the problem ?

Until know I found articles that show the opposite about the relashionship between my gastrtitis x drugs.


Selective serotonin reuptake inhibitors, or SSRIs, have also been associated with an increased risk of stomach ulcers.
Researchers believe SSRIs may increase the risk of ulcers because they deplete serotonin from platelets in the blood, in turn lowering the blood%E2%80%99s ability to clot.
%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94-
The benzodiazepine is usually never considered as the cause by the prescriber or by any other specialist they see. Some patients consult numerous specialists in this time, chasing their tails in search of answers to their mysterious ills, and still do not receive a proper diagnosis. %C2%A0After numerous tests and sometimes the passing of many years, a few lucky patients discover, usually on their own, that the long-term benzodiazepine prescription was responsible for their problems all along.

Gastrointestinal: Acid Reflux, Gastritis, Irritable Bowel Syndrome
%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94%E2%80%94-
The widely prescribed sleep-inducing hypnotic zolpidem (Ambien%C2%AE) suppressed nocturnal arousals and awakenings in response to acid reflux events and increased the duration of each esophageal acid reflux event in healthy individuals and patients with GERD.
default
Follow up: Dr. Seikhoo Bishnoi 1 minute later

Selective serotonin reuptake inhibitors, or SSRIs, have also been associated with an increased risk of stomach ulcers.
Researchers believe SSRIs may increase the risk of ulcers because they deplete serotonin from platelets in the blood, in turn lowering the blood%E2%80%99s ability to clot.
default
Follow up: Dr. Seikhoo Bishnoi 1 minute later
The benzodiazepine is usually never considered as the cause by the prescriber or by any other specialist they see. Some patients consult numerous specialists in this time, chasing their tails in search of answers to their mysterious ills, and still do not receive a proper diagnosis. %C2%A0After numerous tests and sometimes the passing of many years, a few lucky patients discover, usually on their own, that the long-term benzodiazepine prescription was responsible for their problems all along.

Gastrointestinal: Acid Reflux, Gastritis, Irritable Bowel Syndrome

The widely prescribed sleep-inducing hypnotic zolpidem (Ambien%C2%AE) suppressed nocturnal arousals and awakenings in response to acid reflux events and increased the duration of each esophageal acid reflux event in healthy individuals and patients with GERD.
default
Follow up: Dr. Seikhoo Bishnoi 1 minute later

The widely prescribed sleep-inducing hypnotic zolpidem (Ambien%C2%AE) suppressed nocturnal arousals and awakenings in response to acid reflux events and increased the duration of each esophageal acid reflux event in healthy individuals and patients with GERD.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Levosulpride and Rabeprazole can be tried.

Detailed Answer:
Hello again

Most of long terms studies done on Fluvoxamine show that most of the adverse drug reactions occur during first few weeks of therapy. Even long terms use for years is not associated with permanent gastric side effects.

The brand you are taking is of reputed company and the tablets are not associated with any increased risk of gastric side effects.

You can adjust your diet with light frequent meals, low spices. Drink plenty of water and this will surely help you. Take the medicines after meals and this will minimise the fullness after taking medicines.

Combination of Rabeprazole (which is a PPI) and Levosulpride can be tried. This will surely help you. The drug has great effects on gastric side effects.

Thanks.

Still have doubts please don't hesitate to ask again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on